Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 34, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 7, 2019, 3:39 AM MDT. It took effect at Oct 8, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2019, 3:39 AM MDT (09:39 UTC)
- In effect from
- Oct 8, 2019, 12:00 PM MDT
- Expired
- Oct 8, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
171 WWUS85 KCYS 070939 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 339 AM MDT Mon Oct 7 2019 ...RED FLAG WARNING FOR ZONES 301, 302, 303, 304, 306, 308 and 309... .Critical Fire Weather conditions are likely to develop across portions of southeast Wyoming this afternoon and Tuesday afternoon. WYZ301>304-306-308-309-080200- /O.NEW.KCYS.FW.W.0034.191008T1800Z-191009T0100Z/ /O.CON.KCYS.FW.W.0033.191007T1700Z-191008T0100Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 339 AM MDT Mon Oct 7 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 308, AND 309... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 308, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 7 PM MDT Tuesday. * AFFECTED AREA...Fire weather zones 301, 304, 306, and 309. * WIND...Southwest 15 to 25 MPH with gusts to 30 MPH. * HUMIDITY...10 to 15 percent in the afternoon. Isolated pockets of single digit RHs possible Tuesday. * HAINES...5. * THUNDERSTORMS...Unlikely. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
724 WWUS85 KCYS 071930 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 130 PM MDT Mon Oct 7 2019 ...RED FLAG WARNING FOR ZONES 301, 302, 303, 304, 305, 306, 307, 308 and 309... .Critical Fire Weather conditions have developed across portions of southeast Wyoming this afternoon and are expected to develop again Tuesday afternoon. WYZ305-307-080100- /O.EXA.KCYS.FW.W.0033.000000T0000Z-191008T0100Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- 130 PM MDT Mon Oct 7 2019 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 305 and 307... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 7 PM MDT this evening. * AFFECTED AREA...Fire weather zones 305 and 307. * WIND...Southwest 15 to 20 MPH with gusts to 25 MPH. * HUMIDITY...10 to 15 percent in the afternoon. * HAINES...5. * THUNDERSTORMS...Unlikely. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ301>304-306-308-309-080200- /O.CON.KCYS.FW.W.0033.000000T0000Z-191008T0100Z/ /O.CON.KCYS.FW.W.0034.191008T1800Z-191009T0100Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 130 PM MDT Mon Oct 7 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 308, AND 309... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 308, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 7 PM MDT this evening. The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 7 PM MDT Tuesday. * AFFECTED AREA...Fire weather zones 301, 302, 303, 304, 306, 308, and 309. * WIND...Southwest 15 to 25 MPH with gusts to 30 MPH. * HUMIDITY...10 to 15 percent in the afternoon. Isolated pockets of single digit RHs possible Tuesday. * HAINES...5. * THUNDERSTORMS...Unlikely. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Brothers
969 WWUS85 KCYS 080121 AAA RFWCYS URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Cheyenne WY 721 PM MDT Mon Oct 7 2019 ...RED FLAG WARNING FOR ZONES 301, 302, 303, 304, 305, 306, 307, 308 and 309... .Critical Fire Weather conditions are expected again Tuesday across the High Terrain of southeast Wyoming and interior Mountain Valleys. WYZ307-081300- /O.EXP.KCYS.FW.W.0033.000000T0000Z-191008T0100Z/ /O.EXA.KCYS.FW.W.0034.191008T1800Z-191009T0100Z/ Snowy Range/Medicine Bow NF- 721 PM MDT Mon Oct 7 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 307... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 7 PM MDT Tuesday. * AFFECTED AREA...Fire weather zone 307. * WIND...Southwest 15 to 20 MPH with gusts to 25 MPH. * HUMIDITY...10 to 15 percent in the afternoon. * HAINES...5. * THUNDERSTORMS...Unlikely. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ301>304-306-308-309-081300- /O.EXP.KCYS.FW.W.0033.000000T0000Z-191008T0100Z/ /O.CON.KCYS.FW.W.0034.191008T1800Z-191009T0100Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 721 PM MDT Mon Oct 7 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR |ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 307, 308, AND 309... ...RED FLAG WARNING HAS EXPIRED FIRE WEATHER ZONES 301, 302, 303, 304, 306, 307, 308, AND 309 FOR MONDAY... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 7 PM MDT Tuesday. * AFFECTED AREA...Fire weather zones 301, 302, 303, 304, 306, 307, 308, and 309. * WIND...Southwest 15 to 25 MPH with gusts to 30 MPH. * HUMIDITY...10 to 15 percent in the afternoon. Isolated pockets of single digit RHs possible Tuesday. * HAINES...5. * THUNDERSTORMS...Unlikely. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ305-080230- /O.EXP.KCYS.FW.W.0033.000000T0000Z-191008T0100Z/ Sierra Madre Range/Medicine Bow NF- 721 PM MDT Mon Oct 7 2019 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 305 FOR MONDAY... $$
381 WWUS85 KCYS 080856 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 256 AM MDT Tue Oct 8 2019 ...RED FLAG WARNING NOON TO 7 PM MDT TODAY FOR ZONES 301, 302, 303, 304, 305, 306, 307, 308 and 309... .Critical fire weather conditions are likely this afternoon for the high terrain and interior mountain valleys of southeast Wyoming. WYZ301>304-306>309-090100- /O.CON.KCYS.FW.W.0034.191008T1800Z-191009T0100Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- 256 AM MDT Tue Oct 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 307, 308, AND 309... * AFFECTED AREA...Fire weather zones 301, 302, 303, 304, 306, 307, 308 and 309. * WIND...West to southwest 20 to 30 MPH with gusts to 40 MPH. * HUMIDITY...10 to 15 percent in the afternoon. * HAINES...5. * THUNDERSTORMS...None expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
867 WWUS85 KCYS 082003 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 203 PM MDT Tue Oct 8 2019 ...RED FLAG WARNING NOON TO 7 PM MDT TODAY FOR ZONES 301, 302, 303, 304, 305, 306, 307, 308 and 309... .Critical fire weather conditions are likely this afternoon for the high terrain and interior mountain valleys of southeast Wyoming. WYZ301>304-306>309-090100- /O.CON.KCYS.FW.W.0034.000000T0000Z-191009T0100Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- 203 PM MDT Tue Oct 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 307, 308, AND 309... * AFFECTED AREA...Fire weather zones 301, 302, 303, 304, 306, 307, 308 and 309. * WIND...West to southwest 20 to 30 MPH with gusts to 40 MPH. * HUMIDITY...10 to 15 percent in the afternoon. * HAINES...5. * THUNDERSTORMS...None expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
783 WWUS85 KCYS 090053 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 653 PM MDT Tue Oct 8 2019 ...Red Flag Warning Will Expire at 7 PM MDT This Evening... .Regional observations show wind speeds weakening below 25 mph, and conditions are falling below critical fire weather levels. Therefore, the Red Flag Warning will be allowed to expire at 7 PM MDT. WYZ301>304-306>309-090200- /O.EXP.KCYS.FW.W.0034.000000T0000Z-191009T0100Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- 653 PM MDT Tue Oct 8 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 307, 308, AND 309... Regional observations show wind speeds weakening below 25 mph, and conditions are falling below critical fire weather levels. Therefore, the Red Flag Warning will be allowed to expire at 7 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 6, 11:40 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Oct 6, 11:40 PM MDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1140 PM MDT Sun Oct 6 2019
.UPDATE...
Issued at 1137 PM MDT Sun Oct 6 2019
We are sending out a quick update to upgrade the Fire Weather
Watches to Red Flag Warnings. Latest model runs were showing
600mb winds around 25-30kts tomorrow afternoon. Most areas in
Wyoming should see deep mixing commence tomorrow afternoon, due to
low RH's.
&&
.SHORT TERM...(This evening through Tuesday night)
Issued at 315 PM MDT Sun Oct 6 2019
Most of the CWA looks to be having a pleasant Sunday afternoon
with temperatures reaching the low 60s with sunny skies as a high
pressure system continues to build in under northwest flow aloft.
Sunday night will be mostly clear and temperatures will drop near,
if not below freezing once again for most of the CWA.
Windy weather will return Monday afternoon as Craig to Casper 850 mb
height gradients increase to nearly 50 m by midday. Drier weather
with chance for precipitation looks to continue into mid-week
with zonal flow aloft settling in. With these drier and windier
conditions comes the threat for critical fire weather conditions.
A Red Flag Warning is in effect for portions of southeast Wyoming
Monday afternoon as RH values near 10 percent and wind gusts to
35 MPH will be in place across much of the area. Fire Weather
conditions need to be monitored for Tuesday afternoon as gusty
winds and low humidities return. Please check the RFW product and
Fire Weather Discussion for further details.
One other concern to monitor for the short term is strong winds
Monday into Tuesday. As mentioned earlier, CAG-CPR 850 mb height
gradients reach 50 m which could support strong winds over the SE
WY wind prone areas. However, 12z GFS/NAM only shows 45 kts
around 700-800 mb so will need to continue to monitor winds in
upcoming runs. By Tuesday, 700 mb temperatures will warm up to
near 10 C which will result in above normal afternoon
temperatures. Most of the CWA will reach the upper 60s and 70s and
may be the last warm day for the foreseeable future.
.LONG TERM...(Wednesday through Sunday)
Issued at 315 PM MDT Sun Oct 6 2019
Summary: Main hazard focus will be on travel impacts becoming
possible to likely late Wednesday through early Friday as a flash
freeze and snow combination look impact the region during this
period. Confidence continues to slowly increase on sharply colder
temperatures and snow per ensemble guidance over the past 24 hours.
Today through Tuesday would be a great time to winterize your house
and car before the mid to late-week impacts. See weather details for
more specifics.
Weather Details: Overall global model ensembles, with support of
individual deterministic runs, continue to highlight a highly
amplified meridional longwave trough taking form across the northern
and Central Rockies mid-week to late week. Ample cold air both at
the surface and aloft will advect south with a sharp surface cold
front Wednesday afternoon across Wyoming and Nebraska Panhandle.
Temperatures will fall 30-40 degrees from maximum highs Wednesday to
maximum highs Thursday. Low temperatures will range in the mid 20s
east to the teens and across the High Plains and spotty single
digits in the high terrain Thursday morning.
The combination of the strong front and initial liquid
precipitation type will likely lead to a flash freeze as
precipitation will be ongoing at the same time with the plummeting
temperatures Wednesday night and overnight into Thursday morning.
Precipitation will initially be rain to rain/snow that will likely
wet the pavement. Pavement temperatures will initially be warm and
drop fast through overnight. This event appears to be similar in
nature to the first event from last year about this same time frame
when leaves were still on the trees. Precipitation type will change
over quickly to all snow and with the flash freeze occurring with
snow on top of roads, travel impacts are becoming increasingly
likely. Ensemble GFS/EC guidance indicates at least a 70% likelihood
of Winter Weather Advisory Criteria being reached across a good
swath of the High Plains along with 20-30% chance of localized
Winter Storm Warning criteria being possible from late Wednesday
through late Thursday to perhaps early Friday morning. It is too far
out to give more specific snow amounts. None-the-less, with the
flash freeze and snow combination, travel impacts could be elevated
regardless of snowfall amounts.
Wind chills Friday morning could go briefly negative for a few hours
across the Wyoming high Plains. High temperatures on Friday will
struggle to go above freezing but should reach the mid 30s across
the High Plains as the longwave trough shifts east into the northern
Plains. Temperatures will moderate upwards over the weekend with
drier conditions but morning lows will likely continue to fall below
freezing.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1125 PM MDT Sun Oct 6 2019
No major concerns with this TAF issuance. The only concern will be
wind speeds tomorrow as deep mixing commences over the Wyoming TAF
sites. This will favor gusty winds at speeds of 20 to 25kts over
the Wyoming TAF sites.
&&
.FIRE WEATHER...
Issued at 315 PM MDT Sun Oct 6 2019
Drier weather has settled in Sunday afternoon with a warming
trend the next few days. Critical fire weather conditions can be
expected Monday afternoon for portions of southeast Wyoming,
primarily along and west of the Laramie Range. Red Flag Warnings
and Fire Weather Watches have been issued as wind gusts to 35 MPH
and RH values around 10 percent are likely. Near- critical fire
weather conditions are possible again Tuesday afternoon as strong
winds and low afternoon humidities return. By mid to late week, a
strong cold front will push through the area returning the chance
for precipitation and below normal temperatures. This will result
in minimal fire weather concerns for later this week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from 11 AM to 7 PM MDT Monday for WYZ301>304-
306-308-309.
NE...None.
&&
UPDATE...REC
SHORT TERM...MB
LONG TERM...JSA
AVIATION...REC
FIRE WEATHER...MBHazardous weather outlook, Oct 6, 2:54 PM MDT, 12 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 254 PM MDT Sun Oct 6 2019 NEZ002-003-019>021-054-055-095-096-WYZ107-108-112-114-118-119- 072100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-East Platte County-Goshen County- Sierra Madre Range-Snowy Range-Central Laramie County- East Laramie County- 254 PM MDT Sun Oct 6 2019 This hazardous weather outlook is for portions of western Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A winter storm will bring much colder temperatures to the region by late Wednesday, with widespread accumulating snowfall possible from Wednesday night through Friday morning. Those with travel plans across southeast Wyoming later this week are encouraged to monitor forecasts. Be prepared for a rapid drop in temperatures on Wednesday night. .Spotter information statement... Spotter activation will not be needed. WYZ101>106-109>111-113-115>117-072100- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley-South Laramie Range-South Laramie Range Foothills- 254 PM MDT Sun Oct 6 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Critical Fire Weather conditions are expected Monday afternoon and again possible Tuesday afternoon. Additionally, strong wind gusts late Monday afternoon into Tuesday morning could pose a risk to travelers. A winter storm will bring much colder temperatures to the region by late Wednesday, with widespread accumulating snowfall possible from Wednesday night through Friday morning. Those with travel plans across southeast Wyoming and the western Nebraska Panhandle later this week are encouraged to monitor forecasts. Be prepared for a rapid drop in temperatures on Wednesday night. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:39 PM MDT | High Wind Watch | CYS | Albany, Laramie, Platte | 16 hr |
| Oct 7, 2:05 PM MDT | Winter Storm Watch | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 24 hr |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.